Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PN Cause Determination
Jan 14, 2009

I am a 55/yr. male diagnosed in 2002. CD4's have ranged from 550-1200 but VL initially ran around 10K, and 30K-100K for the past 18 months. Currently my cd4 is 635 and vl is 120K. I have PN in both feet and stiffness in legs especially in the calve area. Can a neurologist determine if this is HIV related vs. something else? I have never been on meds. Should I begin medication in hopes of taking care of this? I remember some numbness/tingling even before my contracting HIV. I can still get around fine and I can go a week or so and have hardly any pain and then it appears again for a few days.

Response from Dr. Henry

HIV can cause a usually fairly symmetric peripheral neuropathy initially involving the toes/feet is some patients though usually more common in persons with lower CD4 counts. A thorough history and physical examination looking for contributing factors and a referral to a neurologist is recommended. If no other factor is found (vascular, metabolic, nerve compression etc) then I would consider empiric Rx for the HIV as a reasonable strategy particularly in light of your now high viral load. KH



Previous
Sex Drive/ Impotence
Next
AVN Outlook

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement